MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION SURGUARD2 SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK

TERUMO PHILIPPINES CORPORATION SURGUARD2 SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK
Model Number SG2+2525
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
Terumo europe received the following reported information: the needle safety cover did not lock.Additional information was received on 04dec2025: an actual picture of the syringe or needle used cannot be provided because it has already been disposed of.The particular dose that was given was a 240mg dose given in 2 separate sq injections of 120mg each.The package includes a 25gx1-inch needle to use for administration.The needle itself has one of those safety covers that you have to flip down to engage over the needle.This time, the safety cover did not lock.
 
Additional Manufacturer Narrative
A1: patient identifier: no patient involvement.A2: age & date of birth: no patient involvement.A3a: sex: no patient involvement.A4: weight: no patient involvement.A5: ethnicity: no patient involvement.A6: race: no patient involvement.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: qa medical device senior specialist.The actual sample was discarded hence, we could not determine the details of its actual condition.Retention samples were visually inspected and found to be free of any damage or irregularities on the sheath and collar.Sheath activation, sheath deactivation, and component fit test were performed on the samples, and all passed.There was no issued nonconformity report related to human error during lot production.There are no nonconformities in the assembled needle lots supplied during production.During the collar assembly process, the hub fit is loosened from the protector before placing the needle into the collar.Before proceeding to the next process, the hub, cannula, and collar are pressed into the protector, wherein a photoelectric sensor detects if the height of the protector is correct.Our safety needle features a hinged safety sheath attached to the needle hub.The safety sheath contains a locking mechanism that is activated when manually pressed over the needle immediately after use and just before disposal to minimize the possibility of sharp injury.The sg2 safety sheath is activated with a one-handed operation by pressing the sheath on a hard surface with firm and quick motion.An audible and/or tactile "click" indicates activation, which can also be visually confirmed.An initial product inspection check (ipic) is performed before mass production, during raw material change, mold maintenance, plant shutdown, cavity closure, and mold/product type change.Any molding defects that may affect product function are part of the inspection item.We also have a visual in-process and product confirmation inspection to ensure that the molded parts are in good condition.Visual in-process inspections are conducted during the manufacturing process to detect abnormalities on the product that may cause issues during sheath activation.The critical locking part of the sg2 product is checked for defects such as sheath collar fitting, and over- or under-insertion of the collar into the hub.We have functional tests conducted to confirm that our products are free of defects that would lead to difficulty or failure of device activation.We perform safety sheath activation during sg assembly inspection and outgoing inspection of finished products, where the cannula should be captured under the sheath's tooth.During the component fit test, we also check that the sheath lugs are securely attached to the collar ear.Before shipment, qc conducts outgoing inspections to check the overall condition of the products.The collar is manufactured in-house with validated tpc molding machines.There were no nonconformance reports issued for the supplied molded part lots.Our safety sheath has undergone incoming inspection, which includes visual inspection, dimensional inspection, and verification of the supplier's certificate.From the previous two fiscal years to the present, we received a total of six (6) complaints for the specific item code.The cause of these complaints was not identified as being related to our product or the manufacturing process.Retention samples of 25g were simulated.The samples were activated by pressing the sheath on a hard surface with a firm and quick motion.All the samples were successfully activated, and the cannula was captured under the sheath tooth.There were no irregularities encountered during the activation.Based on the results of our investigation, the root cause of the complaint could not be identified to be related to our product or manufacturing process.The lot's history file showed no non-conformity or any related troubles that would affect the product quality.The retention samples were inspected and confirmed to be free from defects that would affect the activation of the safety sheath and passed the functional test.Also, there were no irregularities encountered during the activation when we performed the simulation.We perform routine inspections to confirm the performance of the device throughout its manufacturing process, which includes visual and functional checks.The components that are critical to the product's safety activation are checked to ensure that no defects occur that could result in sheath activation issues.We recommend following the instructions for use (ifu) for proper use of the sg2 needle, which includes caution, precautions, and warnings to avoid problems during sheath activation.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.

Brand Name
SURGUARD2 SAFETY HYPODERMIC NEEDLE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP  4024
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP   4024
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key23940849
Report Number3003902955-2025-00116
Device Sequence Number10683991
Product Code MEG
UDI-Device Identifier14806017507128
UDI-Public(01)14806017507128(17)280731(10)230802B
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K051865
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSG2+2525
Device Catalogue NumberN/A
Device Lot Number230802B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2025
Initial Report FDA Received Date01/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown